MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES CORI KNEE TENSIONER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES CORI KNEE TENSIONER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10100
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during cori assisted tka surgery, the cori knee tensioner failed to record data when tensioning the joint.At the start of the case when setting up the tensioner, the tensioner cable was connected to the cori, however the re-usable component had not been connected to the cartridge by the nurse yet.After the nurse connected the cartridge to the tensioner, a recollect error came up when trying to set up the tensioner.The tensioner was then disconnected from the cori unit and from the re-usable component and re-connected to collect the step up again, another re-connect error came up.The tensioner was unplugged and replugged again and another attempt was made, this time the setup collected as normal.However, when it came to use the tensioner in the joint, dr.Parker reported the he was squeezing the tensioner however nothing was being collected on the screen.The device was unplugged and replugged, this did not solve the issue.Surgery was resumed after a non-significant delay by manual procedure.No injuries to the patient were reported.
 
Additional Manufacturer Narrative
D11: concomitant medical products and therapy dates.Section h3, h6: the cori knee tensioner, part number rob10100, serial number (b)(6), intended for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.Screenshots and system log files provided were reviewed with the software support team.The reported problem was not confirmed.Through logs it was only found that the tensioner is disconnected, and it got reconnected in prepop state.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with a technical fault in the tensioner or an user error.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.B5: describe event or problem.
 
Event or Problem Description
It was reported that during cori assisted tka surgery, the cori knee tensioner failed to record data when tensioning the joint.At the start of the case when setting up the tensioner, the tensioner cable was connected to the cori, however, the re-usable component had not been connected to the cartridge by the nurse yet.After the nurse connected the cartridge to the tensioner, a recollect error came up when trying to set up the tensioner.The tensioner was then disconnected from the cori unit and from the re-usable component and re-connected to collect the step up again, another re-connect error came up.The tensioner was unplugged and replugged again and another attempt was made, this time the setup collected as normal.However, when it came to using the tensioner in the joint,the doctor reported that he was squeezing the tensioner however nothing was being collected on the screen.The device was unplugged and replugged, but this did not solve the issue.Surgery was resumed after a non-significant delay by manual procedure.No injuries to the patient were reported.
 
Event or Problem Description
It was reported that during cori assisted tka surgery, the cori knee tensioner failed to record data when tensioning the joint.At the start of the case when setting up the tensioner, the tensioner cable was connected to the cori, however, the re-usable component had not been connected to the cartridge by the nurse yet.After the nurse connected the cartridge to the tensioner, a recollect error came up when trying to set up the tensioner.The tensioner was then disconnected from the cori unit and from the re-usable component and re-connected to collect the step up again, another re-connect error came up.The tensioner was unplugged and replugged again and another attempt was made, this time the setup collected as normal.However, when it came to using the tensioner in the joint, the doctor reported that he was squeezing the tensioner however nothing was being collected on the screen.The device was unplugged and replugged, but this did not solve the issue.Surgery was resumed after a non-significant delay by tensioning manually.No injuries to the patient were reported.
 
Additional Manufacturer Narrative
H10: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.There is no information stating that the procedure was converted to a full manual procedure.The surgeon evaluated the gap assessment manually, which is one of the options offered by cori surgical system.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
CORI KNEE TENSIONER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19259449
Report Number3010266064-2024-00105
Device Sequence Number2569019
Product Code OLO
UDI-Device Identifier00885556809600
UDI-Public885556809600
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K221224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/06/2024
Not provided
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/10/2024
07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORI KNEE TENSIONER CARTRIDGE, LOT#:23GCMX0003; REAL INTELLIGENCE CORI, SN: (B)(6)
Patient SexUnknown